Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 44, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Aug 25, 2022, 12:07 PM CDT for 6 counties in Alabama. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2022, 12:07 PM CDT (17:07 UTC)
- Expired
- Aug 25, 2022, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Autauga County, AL, Elmore County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 39 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 12:47 PM CDT | FLASH FLOOD | Maxwell Afb, AL | FLOODING REPORTED AT MAXWELL AIR FORCE BASE. RIVER ROAD IS IMPASSIBLE WITH WATER OVER THE ROADWAY. AT LEAST ONE BUILDING HAD A BASEMENT FLOODED. WEATHER OBSERVER RECORDED 3.85 INCHES OF RAIN OVER THE PAST THREE HOURS AND 1.68 INCHES IN ONE HOUR. |
| Aug 25, 3:16 PM CDT | HEAVY RAIN 5.4 | 3 S Hunter, AL | 5.4 INCHES OF RAIN SINCE 6:30 AM VIA PERSONAL WEATHER STATION. A MAJORITY/HEAVIEST OF RAIN OCCURRED BETWEEN 11 AM TO 1 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WGUS54 KBMX 251707
FFWBMX
ALC001-051-085-087-101-123-252100-
/O.NEW.KBMX.FF.W.0044.220825T1707Z-220825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1207 PM CDT Thu Aug 25 2022
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southeastern Autauga County in central Alabama...
Southern Elmore County in east central Alabama...
South Central Tallapoosa County in east central Alabama...
Northeastern Lowndes County in south central Alabama...
Northern Montgomery County in south central Alabama...
Western Macon County in southeastern Alabama...
* Until 400 PM CDT.
* At 1207 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen in some locations. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Montgomery, Prattville, Millbrook, Tuskegee, Tallassee, Notasulga,
Milstead, Pike Road, Coosada, White Hall, Shorter, Franklin,
Lowndesboro, Auburn University In Montgomery, Eastdale Mall,
Lagoon Park, Gunter Air Force Base, Mount Meigs, Pinedale and
Montgomery Zoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3241 8649 3248 8635 3248 8618 3251 8611
3254 8573 3251 8561 3245 8561 3238 8574
3231 8587 3230 8589 3230 8590 3227 8611
3225 8632 3223 8641 3221 8653 3223 8674
3233 8675
FLASH FLOOD...RADAR INDICATED
$$
563 follow-up statements
144
WGUS74 KBMX 251807
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
107 PM CDT Thu Aug 25 2022
ALC087-123-251817-
/O.CAN.KBMX.FF.W.0044.000000T0000Z-220825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Macon AL-Tallapoosa AL-
107 PM CDT Thu Aug 25 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL TALLAPOOSA AND
WESTERN MACON COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT for a portion of
central Alabama.
LAT...LON 3237 8661 3241 8649 3248 8635 3248 8630
3248 8622 3248 8618 3249 8611 3240 8603
3237 8606 3235 8609 3231 8617 3227 8633
3226 8642 3224 8652 3226 8670 3233 8674
$$
ALC001-051-085-101-252100-
/O.CON.KBMX.FF.W.0044.000000T0000Z-220825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Autauga AL-Elmore AL-Lowndes AL-Montgomery AL-
107 PM CDT Thu Aug 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR SOUTHEASTERN AUTAUGA, SOUTHWESTERN ELMORE,
NORTHEASTERN LOWNDES AND NORTHERN MONTGOMERY COUNTIES...
At 107 PM CDT, Weather Observers at Maxwell Air Force Base reported
thunderstorms producing heavy rain with 3 to 4 inches of rain
measured over the past three hours. Between 3 and 5 inches of rain
have fallen within the warning area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Montgomery, Prattville, Millbrook, Coosada, White Hall,
Lowndesboro, Maxwell Air Force Base, Hunter, Woodcrest, Montgomery
Riverwalk Stadium, Dannelly Field, Alabama State Capitol, Alabama
State University, Hyundai Motors Of Alabama, Hope Hull, Montgomery
Zoo, Boylston, Gunter Air Force Base, Pinedale and Bob Woodruff
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3237 8661 3241 8649 3248 8635 3248 8630
3248 8622 3248 8618 3249 8611 3240 8603
3237 8606 3235 8609 3231 8617 3227 8633
3226 8642 3224 8652 3226 8670 3233 8674
FLASH FLOOD...OBSERVED
$$
56328
WGUS74 KBMX 252019
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
319 PM CDT Thu Aug 25 2022
ALC001-051-252029-
/O.CAN.KBMX.FF.W.0044.000000T0000Z-220825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Autauga AL-Elmore AL-
319 PM CDT Thu Aug 25 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN AUTAUGA AND
SOUTHWESTERN ELMORE COUNTIES...
Flooding is no longer expected to pose an immediate threat. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT for a portion of
central Alabama.
LAT...LON 3234 8653 3234 8649 3240 8646 3243 8635
3241 8631 3244 8632 3248 8631 3248 8622
3247 8623 3245 8618 3243 8619 3243 8613
3240 8603 3231 8617 3225 8647 3227 8666
3234 8671 3236 8659 3238 8658
$$
ALC085-101-252100-
/O.CON.KBMX.FF.W.0044.000000T0000Z-220825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lowndes AL-Montgomery AL-
319 PM CDT Thu Aug 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR NORTHEASTERN LOWNDES AND NORTHWESTERN MONTGOMERY
COUNTIES...
At 319 PM CDT, Weather Observers at Maxwell Air Force Base reported
thunderstorms producing heavy rain with 3 to 4 inches of rain
measured over the past three hours. Between 3 and 5 inches of rain
have fallen within the warning area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Montgomery, Coosada, White Hall, Lowndesboro, Maxwell Air Force
Base, Woodcrest, Hunter, Montgomery Riverwalk Stadium, Dannelly
Field, Alabama State Capitol, Alabama State University, Hyundai
Motors Of Alabama, Montgomery Zoo, Boylston, Gunter Air Force
Base, Lagoon Park, Bob Woodruff Lake, Eastdale Mall, Auburn
University In Montgomery and Mount Meigs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3234 8653 3234 8649 3240 8646 3243 8635
3241 8631 3244 8632 3248 8631 3248 8622
3247 8623 3245 8618 3243 8619 3243 8613
3240 8603 3231 8617 3225 8647 3227 8666
3234 8671 3236 8659 3238 8658
FLASH FLOOD...OBSERVED
$$
40/Sizemore584
WGUS74 KBMX 252101
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
401 PM CDT Thu Aug 25 2022
ALC085-101-252111-
/O.EXP.KBMX.FF.W.0044.000000T0000Z-220825T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lowndes AL-Montgomery AL-
401 PM CDT Thu Aug 25 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN LOWNDES AND
NORTHWESTERN MONTGOMERY COUNTIES...
The heavy rain has ended. Flash Flooding is no longer expected to
pose an immediate threat. Please continue to heed remaining road
closures. A Flood Advisory remains in effect until 700 PM CDT.
A Flood Watch remains in effect until 700 PM CDT for a portion of
central Alabama.
LAT...LON 3234 8653 3234 8649 3240 8646 3243 8635
3241 8631 3244 8632 3248 8631 3248 8622
3247 8623 3245 8618 3243 8619 3243 8613
3240 8603 3231 8617 3225 8647 3227 8666
3234 8671 3236 8659 3238 8658
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:23 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Aug 25, 5:23 AM CDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 523 AM CDT Thu Aug 25 2022 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0306 AM CDT Thu Aug 25 2022/ Through Friday. The wet pattern continues, with another rinse and repeat forecast. The main surface low remains over Louisiana, while another shortwave slide across souther MS and southern AL near the surface boundary. This will create another well above normal precipitation day and below normal temperatures. The heavier rains will be across the south and generally west of I-65. Looks like a band of showers may persist after dark between I-85 and I-20, so continued with higher PoPs here. This shortwave works out overnight and another round of low clouds/patchy fog will develop. On Friday the low is still in the same general vicinity but we will see a frontal boundary approach form the north that will help increase the coverage during the afternoon. Although the front never makes it down into Central Alabama through the short term, the pattern may shift the best rain chances even further south. 16 .LONG TERM... /Updated at 0306 AM CDT Thu Aug 25 2022/ Saturday through Wednesday. The active pattern is expected to continue through the weekend and into early next week. The main trough axis that has persisted across the eastern CONUS will shift just to our east on Saturday. Ridging builds in in the lower levels with generally weak quasi-zonal flow aloft. Overall, expect the moist airmass to persist, providing more than enough support scattered to numerous showers each day through next week. Guidance seems to be in fairly good agreement on the temperatures through the week, which adds confidence to the forecast. Rain chances in this pattern could change in upcoming forecasts, but expect near-normal diurnal coverage to slightly above normal coverage of showers and storms in the afternoons. 25/Owen && .AVIATION... 12Z TAF Discussion. Tropical airmass remains on top of Central Alabama. High rain chances and low clouds. Look for ceilings to continue to drop with IFR/MVFR conditions through mid morning. Numerous to widespread showers in the late morning through the afternoon. Rinse and repeat this time tomorrow. 16 && .FIRE WEATHER... Rainy conditions should continue to affect much of the area through the weekend, especially south of I-20. Minimum RH values will be above 55 percent and 20 foot winds should remain less than 7 kts, mainly from the southeast Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 83 69 87 69 90 / 70 40 60 20 40 Anniston 82 70 86 70 89 / 70 50 70 20 50 Birmingham 82 71 86 70 89 / 70 40 70 20 50 Tuscaloosa 82 71 86 71 87 / 80 60 70 20 50 Calera 81 71 86 71 88 / 80 60 80 20 50 Auburn 79 70 84 71 86 / 80 60 80 30 60 Montgomery 82 72 87 72 89 / 80 60 80 30 60 Troy 81 71 86 71 87 / 80 60 80 40 70 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for Dallas-Greene-Hale-Marengo- Perry-Sumter. &&
Hazardous weather outlook, Aug 25, 3:09 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 309 AM CDT Thu Aug 25 2022 ALZ011>015-017>050-261115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 309 AM CDT Thu Aug 25 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Periods of heavy rainfall are possible through tonight. Isolated flooding may occur, especially for locations that receive repeated rainfall as well as low lying and poor drainage areas. At this time, the risk for flooding should be focused near and west of Interstate 65. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Today.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:17 AM CDT | Flood Watch | BMX | Autauga, Bullock, Dallas, Elmore, Greene, Hale and 7 more | 15 hr |
| Aug 25, 10:49 AM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Macon, Montgomery, Tallapoosa | 4 hr |
| Aug 25, 4:00 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Macon, Montgomery | 3 hr |
| Aug 25, 4:39 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.